MAUDE Adverse Event Report: CORDIS US. CORP OUTBACK ELITE 80CM RE-ENTRY; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS US. CORP OUTBACK ELITE 80CM RE-ENTRY; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number OTB59080A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during preparation of the outback elite re-entry catheter, the device was flushed, and function was checked.At that moment, the needle has been deployed and came out of the shaft pointing into the wrong direction and it was not possible to retract it anymore.The lever on the handle is moveable but has no more function.The needle was stuck.The device was not inserted into the vessel/patient.There was no reported injury to the patient.The device will be returned for evaluation.The product evaluation revealed that the cannula/needle of the outback elite re-entry catheter is fractured/separated.
 
Additional Manufacturer Narrative
As reported, during preparation of the outback elite re-entry catheter, the device was flushed, and function was checked.At that moment, the needle has been deployed and came out of the shaft pointing into the wrong direction and it was not possible to retract it anymore.The lever on the handle is moveable but has no more function.The needle was stuck.The device was not inserted into the vessel/patient.There was no reported injury to the patient.The product was returned for analysis.One non-sterile outback elite 80cm re-entry unit was received for analysis inside a plastic bag.Per visual analysis, the cannula needle was received deployed.A kink/bent was observed on the shaft located approximately at 15.4 cm from distal tip.No other visible anomalies were observed during the analysis.Per functional analysis, a lab sample syringe filled with water was attached to the flush and wire ports located on the handle of the unit and was flushed with difficulties.Next, a lab sample.014¿ guide wire was inserted first into the unit cannula wire port and then by the distal tip and, in both cases, the wire stopped at the height of the kink/bent found.Then, the cannula was unsuccessfully advanced and retracted via distal movement of the deployment slider.Due to the unsuccessful advancement and retraction of the cannula, an x-ray analysis was performed, and the cannula was found fractured/separated at the heigh where the kink/bent condition was found.No other anomalies were noted during x-ray analysis.Due the fractured/separated cannula, a sem analysis was performed, and results showed that the fractured/separated area of the cannula of the unit presented evidence of plastic deformation on the damaged area of the unit.The plastic deformations on metallic materials are commonly associated with fractures/separations caused by material tensile overload.Therefore, it is assumed that the material of the cannula was induced to a tensile force that exceeded the material yield strength prior to the fracture/separation.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 18125756 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Reported ¿cto catheter system ¿ prepping difficulty - unable to retract needle¿, ¿cannula/needle (outback only) ¿ fractured/separated¿, and ¿cannula/needle (outback only) ¿ kinked/bent¿ were confirmed during analysis of the returned device.The exact cause of the reported events could not be conclusively determined.Procedural and/or handling factors may have contributed to the reported events, as evidence by the sem analysis.Neither the product history review nor the analysis results suggest that the failure experienced by the customer could be related to the manufacturing process.No actions will be taken.Neither the product analysis nor the phr review suggests that the failures experienced by the customer could be related to the design or manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.

Brand Name
OUTBACK ELITE 80CM RE-ENTRY
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16409901
Report Number9616099-2023-06268
Device Sequence Number16975987
Product Code PDU
UDI-Device Identifier20705032067567
UDI-Public(01)20705032067567(17)240830(10)18125756
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberOTB59080A
Device Catalogue NumberOTB59080A
Device Lot Number18125756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Initial Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexUnknown